I know you get hundreds of posts similar to this but I just wanted some reassurance from a professional who obviously knows this subject area very well.
The concern I have is that I have been sexually active since 18, I am 23 now and have had regular STD tests all of which have come back negative. However, for the last six months, I have had regular discomfort in the vaginal region with soreness, aching, some abdominal pain and am often sore after sex. This is only recent and is accompanied by a daily creamy discharge which I assume to be yeast. I have taken pessaries and used creams and while they work for a little while, the discharge soon returns. I believe this to be reoccurent yeast and so am now taking acidophilus tablets. The question I have is could this be herpes? I have no cuts, lesions or blisters. I do have HSV-1 which affects my lips but have shown no similar symptoms to the ones I experience with HSV-1 in my genital region. The reason I am asking you this is because it's always in the back of my mind and have been refused a specific blood test. I have been with my current partner over 7 months, if I had HSV-2 would it be apparent. I know most cases don't display symptoms.
Thank you so much for reading and apologies for the length of my question.
I'll try to help. You describe nothing that sounds particularly like herpes or any other STD. That said, you should not try to guess at the cause and treat yourself: abnormal vaginal discharge is not to be taken lightly, and contrary to popular belief, increased vaginal discharge is not a usual symptom of yeast infections. I cannot judge whether you in fact have yeast, some other vaginal infection (bacterial vaginosis, for example), or--less likely--chlamydia, gonorrhea, herpes, etc. But herpes is not a likely cause of any of your symptoms.
For what it's worth, acidophilus tablets are witchcraft: they have no benefit in preventing or treating vaginal yeast infections. Well, not exactly witchcraft: replacing depleted Lactobacillus bacteria in theory might help various vaginal infections. But Lactobacillus acidophilis does not normally colonize the human vagina, and it has no effect whatsoever. (It comes from cattle, not people!) Active research is underway in an attempt to identify the right lactobacillus and make it into a useful treatment product, but no lactobacillus product currently on the market is known to provide any benefit against yeast infections or anything else.
Bottom line: See your health care provider for proper evaluation. In the meantime, I wouldn't be terribly worried that anything bad (or sexually acquired) is going on, but better safe than sorry.
Still doesn't sound much like herpes. But you can be tested for HSV-2. I have no patience with providers who would "refuse" to test a patient who is concerned about herpes. If your provider won't do it, find one who will. This doesn't mean I think herpes explains your symptoms; I do not.
When I had my first STD test about 3 years ago, I had recently come off the contraceptive pill and I was experiencing severe vaginal dryness and as a result had two minor cuts above my clitoris. I asked the Dr who examined me, could it be HSV-2 and she said the distribution of the cuts and the symmetry of them suggested not but she took a culture anyway and that came back negative. I sometimes also experience pains in my pubic hair region but I attribute that to shaving the area, is that feasible?
Last point promise, my current partner has been tested for STDs also and his results were all negative.
Many thanks, sorry for being a bit neurotic!!
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.